Oklahoma, 2012Damaging Winds in Oklahoma, July 13, 2012
July 13, 2012 · NWS TSA · 3 events in 1 county or zone
Thunderstorms developed across portions of northeastern Oklahoma during the early evening hours of the 13th. The strongest storms produced damaging wind.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $40,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed across portions of northeastern Oklahoma during the early evening hours of the 13th. The strongest storms produced damaging wind.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 13, 2:33 PM CST, 2 hours 9 minutes earlier.
Area forecast discussion, Jul 13, 2:33 PM CST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
333 PM CDT FRI JUL 13 2012
.DISCUSSION...
ORGANIZED CLUSTER OF SHOWERS AND THUNDERSTORMS SNEAKING UP ON
OK/KS BORDER PRESENTLY CONTINUES TO SHOW TENDENCY OF DEVELOPMENT
ON THE WESTERN FLANK AS THE WHOLE COMPLEX DIVES SOUTH. THESE
STORMS SHOULD CONTINUE TO PUSH SOUTH THIS AFTERNOON THROUGH AXIS
OF HIGHEST INSTABILITY ORIENTED NEAR I-44. A LIMITED THREAT WILL
EXIST OF DAMAGING DOWNBURSTS WITH DCAPES AROUND 1000 J/KG PRESENT
THROUGHOUT EASTERN OK. OTHER TERRAIN FORCED STORMS WILL REMAIN
POSSIBLE THROUGH THE LATE AFTERNOON AS WELL. WILL NEED TO INCLUDE
A PRE FIRST PERIOD WITH HIGH POPS ACROSS SOME OF NE OKLAHOMA LATE
THIS AFTERNOON. TREND SHOULD BE FOR THIS ACTIVITY TO DECREASE
AFTER 00Z BUT THERE IS A SHOT AT LEAST OF SOME MAKING IT INTO SE
OKLAHOMA AS WELL. MOST IF NOT ALL SHOULD BE GONE AFTER 06Z.
UPPER LEVEL LOW ALONG THE TX/LA GULF COAST EXPECTED TO SLIDE WEST
THE NEXT COUPLE OF DAYS AND KEEP SMALL CHANCES OF AFTERNOON/EVENING
THUNDERSTORMS MAINLY ACROSS SOUTHERN AND EASTERN SECTIONS. THIS
ALSO LEADS TO A MODEST BREAK DOWN IN THE UPPER RIDGE AND WILL
KNOCK A DEGREE OR TWO OFF AFTERNOON TEMPS IN MOST AREAS. BEYOND
THAT STRONG RIDGE EXPECTED TO BUILD BACK OVER THE AREA WITH TRIPLE
DIGIT HEAT BOOMING WIDESPREAD NEXT WEEK. OUTSIDE OF URBAN AREAS
THE OVERNIGHT LOWS SHOULD REMAIN BELOW 75 THROUGH MID WEEK BUT BY
LATE NEXT WEEK HEADLINES MAY BE NEEDED...AND RECENT BIAS ADJUSTMENT
TO MEX GUIDANCE SUGGESTS HIGHS WELL OVER 100 BY END OF THE WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 75 100 77 98 / 20 10 10 10
FSM 76 98 75 96 / 20 20 30 30
MLC 71 95 71 93 / 20 10 20 20
BVO 66 100 69 99 / 10 10 10 10
FYV 65 94 67 92 / 20 10 10 20
BYV 69 93 68 92 / 20 20 20 20
MKO 72 99 71 97 / 30 10 10 20
MIO 70 100 72 97 / 20 10 10 10
F10 70 100 72 96 / 30 10 10 20
HHW 73 93 72 91 / 20 30 30 30
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
SHORT TERM...23
LONG TERM....14
Hazardous weather outlook, Jul 13, 3:54 PM CST, 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
454 PM CDT FRI JUL 13 2012
ARZ001-002-010-011-019-020-029-OKZ049-053>076-141000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
453 PM CDT FRI JUL 13 2012
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS
ONSET...LATE AFTERNOON INTO THE EVENING.
DANGEROUS HEAT.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING THROUGH EARLY EVENING.
FIRE WEATHER DANGER.
RISK...LIMITED.
AREA...PORTIONS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING THROUGH EARLY EVENING.
DISCUSSION...
AN UPPER LEVEL DISTURBANCE TO THE NORTH OF THE AREA SPARKED
THUNDERSTORM ACTIVITY ACROSS KANSAS EARLIER THIS AFTERNOON.
INITIAL THUNDERSTORMS HAVE GENERATED SUFFICIENT OUTFLOW TO FOCUS
ADDITIONAL DEVELOPMENT ACROSS NORTHEAST OKLAHOMA LATE THIS
AFTERNOON. MOST THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE
LIMITS...HOWEVER ONE OR TWO STORMS WILL BE CAPABLE OF PRODUCING
BRIEF SEVERE DOWNBURST WINDS TO 60 MPH INTO THE EVENING HOURS. LOSS OF
DAYTIME HEATING WILL WEAKEN AND GRADUALLY DISSIPATE ONGOING ACTIVITY.
VERY HOT CONDITIONS IN PLA CEAWAY FROM THUNDERSTORMS AND
ASSOCIATED OUTFLOW WILL CONTINUE INTO THE EVENING. AT THAT TIME
NOCTURNAL COOLING WILL BEGIN TO MITIGATE THE HIGHEST HEAT INDEX
VALUES.
A LIMITED FIRE DANGER CONTINUES FOR PORTIONS OF EASTERN OKLAHOMA
AND NORTHWEST ARKANSAS...HIGHER RELATIVE HUMIDITY VALUES
OVERNIGHT WILL RESULT IN A ONLY MODEST OFFSET OF THE FIRE DANGER.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY AND SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER
POTENTIAL...DANGEROUS HEAT POTENTIAL.
TUESDAY THROUGH THURSDAY...VERY HIGH FIRE WEATHER POTENTIAL
...DANGEROUS HEAT POTENTIAL.
EXTENDED DISCUSSION...
AFTERNOON HEAT INDICES WILL RANGE FROM 100 TO 105 DEGREES THIS
WEEKEND...AND MAY REACH 105 DEGREES EARLY NEXT WEEK. ISOLATED
THUNDERSTORM POTENTIAL WILL REMAIN LARGELY CONFINED TO THE HIGHER
TERRAIN OF NORTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA.
THE FIRE DANGER WILL GRADUALLY INCREASE OVER THE WEEKEND AND INTO
NEXT WEEK AS WINDS GRADUALLY INCREASE AND THE SOILS DRY OUT FROM
ANY RECENT RECENT RAINFALL.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Special weather statement, Jul 13, 2:59 PM CST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
359 PM CDT FRI JUL 13 2012
OKZ054-055-132130-
OSAGE OK-WASHINGTON OK-
359 PM CDT FRI JUL 13 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHEASTERN OSAGE AND WASHINGTON
AT 359 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTH OF
HULAH...MOVING SOUTHEAST AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...HULAH AND COPAN.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM
WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3686 9589 3677 9602 3688 9614 3699 9599
TIME...MOT...LOC 2059Z 317DEG 6KT 3688 9602Special weather statement, Jul 13, 3:14 PM CST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
414 PM CDT FRI JUL 13 2012
OKZ054-055-060-132215-
OSAGE OK-TULSA OK-WASHINGTON OK-
414 PM CDT FRI JUL 13 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 515 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHEASTERN OSAGE...NORTHERN TULSA AND WASHINGTON
AT 414 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES NORTH OF FORAKER TO WOLCO...MOVING SOUTH AT 15
MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
TULSA...PAWHUSKA...AVANT...WOLCO...BARNSDALL...PERSHING...TALLANT...
NELAGONEY...OKESA...PEARSONIA...BIGHEART...FORAKER...SKIATOOK...
BARTLESVILLE...VERA...RAMONA...OCHELATA AND OSAGE HILLS STATE PARK.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3674 9585 3624 9588 3674 9654 3700 9661
3701 9626
TIME...MOT...LOC 2114Z 339DEG 15KT 3692 9653 3654 9606Special weather statement, Jul 13, 3:38 PM CST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
438 PM CDT FRI JUL 13 2012
OKZ060>063-067-068-132215-
CHEROKEE OK-DELAWARE OK-MAYES OK-ROGERS OK-TULSA OK-WAGONER OK-
438 PM CDT FRI JUL 13 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 515 PM CDT
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
NORTHWESTERN CHEROKEE
IN NORTHEAST OKLAHOMA
SOUTHWESTERN DELAWARE...MAYES...ROGERS...NORTHEASTERN TULSA AND
NORTHERN WAGONER
AT 436 PM CDT...GUSTY WINDS TO 45 MPH...IN ASSOCIATION WITH A
THUNDERSTORM OUTFLOW BOUNDARY...WAS LOCATED ALONG A LINE EXTENDING
FROM 2 MILES EAST OF COLLINSVILLE TO 5 MILES SOUTHEAST OF BUSHYHEAD
TO 3 MILES SOUTH OF SPAVINAW STATE PARK...MOVING SOUTH AT 30 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THESE GUSTY WINDS
INCLUDE...TULSA...CLAREMORE...INOLA...CATOOSA...VERDIGRIS...TIAWAH...
FOYIL...OOLOGAH...BUSHYHEAD...PEGGS...OWASSO...COLLINSVILLE...BROKEN
ARROW...PRYOR...MAZIE...MURPHY...CHOUTEAU...LOCUST
GROVE...ROSE...SALINA...SPAVINAW...STRANG...ADAIR...SNOWDALE STATE
PARK AND SPAVINAW STATE PARK.
LAT...LON 3641 9497 3600 9502 3607 9546 3604 9587
3642 9588 3642 9582 3645 9581 3649 9542
TIME...MOT...LOC 2136Z 005DEG 26KT 3636 9580 3640 9543
3634 9509Special weather statement, Jul 13, 4:00 PM CST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
500 PM CDT FRI JUL 13 2012
OKZ054-055-059-060-132245-
OSAGE OK-PAWNEE OK-TULSA OK-WASHINGTON OK-
500 PM CDT FRI JUL 13 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 545 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHEASTERN OSAGE...PAWNEE...NORTHERN TULSA AND SOUTHERN
WASHINGTON
AT 500 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES NORTHWEST OF HOMINY TO COLLINSVILLE...MOVING
SOUTH AT 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...TULSA...OSAGE...HOMINY...AVANT...WYNONA...OWASSO...
SPERRY...SKIATOOK...COLLINSVILLE...VERA...CLEVELAND...WESTPORT AND
WALNUT CREEK STATE PARK.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
LAT...LON 3663 9653 3646 9583 3611 9582 3624 9659
TIME...MOT...LOC 2200Z 001DEG 20KT 3645 9645 3637 9585Special weather statement, Jul 13, 4:07 PM CST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
507 PM CDT FRI JUL 13 2012
OKZ062-063-132245-
DELAWARE OK-MAYES OK-
507 PM CDT FRI JUL 13 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 545 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
WESTERN DELAWARE AND EASTERN MAYES
AT 508 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER SPAVINAW...
MOVING SOUTHWEST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...LOCUST GROVE...SALINA...SPAVINAW...SNOWDALE
STATE PARK AND SPAVINAW STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING PEA HAIL AND WIND GUSTS TO
45 MPH.
LAT...LON 3637 9490 3616 9510 3616 9513 3630 9532
3645 9505
TIME...MOT...LOC 2208Z 041DEG 9KT 3636 9506Special weather statement, Jul 13, 4:35 PM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
535 PM CDT FRI JUL 13 2012
OKZ060-064-132315-
CREEK OK-TULSA OK-
535 PM CDT FRI JUL 13 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 615 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHEASTERN CREEK AND CENTRAL TULSA
AT 536 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER TULSA...MOVING
SOUTHWEST AT 5 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS
STORM INCLUDE...TULSA...JENKS AND GLENPOOL.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3616 9601 3616 9600 3618 9600 3618 9599
3611 9581 3591 9591 3602 9616
TIME...MOT...LOC 2236Z 030DEG 3KT 3610 9594Thunderstorm Wind, Tulsa
- When
- July 13, 4:42 PM CST
- Where
- Tulsa County, 0.61 mi NNW of Tulsa R L Jones Arpt
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 36.038, -95.985
The ASOS unit at the Jones Riverside Airport measured 66 mph thunderstorm wind gusts.
Thunderstorm Wind, Tulsa
- When
- July 13, 4:50 PM CST
- Where
- Tulsa County, 1.41 mi NE of Tulsa R L Jones Arpt
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- Public
- Coordinates
- 36.046, -95.965
Strong thunderstorm winds blew down several trees at an apartment complex located near East 81st Street South and Riverside Drive.
Thunderstorm Wind, Tulsa
- When
- July 13, 4:50 PM CST
- Where
- Tulsa County, 2.11 mi NE of Tulsa R L Jones Arpt
- Measured
- 75 kt (86 mph) estimated gust
- Property damage
- $40,000
- Reported by
- Emergency Manager
- Coordinates
- 36.052, -95.953
Strong thunderstorm wind uprooted a number of large trees, snapped many large tree limbs, snapped about 25 power poles, damaged roofs to homes, and broke out windows at Oral Roberts University. Much of this damage occurred between E 71st Street South and E 81st Street South, from South Lewis Avenue to Riverside Drive.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strikes in Georgia, July 13, 20121 death · 2 injured · 2 events
- Lightning Strike in Oklahoma, July 13, 20121 death · 1 event
- Hail in Iowa, July 13, 2012$93,000 · 2 in hail · 8 events
- Flash Flooding and Flood in California, July 13 to 14, 2012$105,000 · 3 events
- Hail and Damaging Winds in Minnesota, July 13, 2012$15,000 · 2 in hail · 20 events
- Flash Flooding and Damaging Winds in Texas, July 13 to 15, 2012$16,000 · 50 kt wind · 11 events
- Tornado in Louisiana, July 13, 20121 injured · $15,000 · EF0 · 1 event
- Lightning Strikes in Washington, July 13, 20121 injured · $10,000 · 2 events
- Marine Thunderstorm Winds in Lake Michigan, July 13, 201250 kt wind · 4 events
- Damaging Wind and Lightning Strike in Minnesota, July 13, 2012$5,000 · 52 kt wind · 3 events
- Flash Flood and Hail in California, July 13, 20120.88 in hail · 2 events
- Flash Flooding in Texas, July 13, 20122 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 400181, 400182, 400183.